Alert archive / South Dakota / High Wind Watches in 2017

High Wind Watch 3, NWS Aberdeen, SD

October 25, 20177 counties in South Dakota; Big Stone County, Traverse County, Minnesota

NWS Aberdeen, SD issued this high wind watch at Oct 25, 2017, 3:32 AM CDT for 7 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Oct 26, 2017, 7:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 25, 2017, 3:32 AM CDT (08:32 UTC)
In effect from
Oct 26, 2017, 7:00 AM CDT
Expired
Oct 26, 2017, 3:17 AM CDT
In force
Issued by
NWS Aberdeen, SD

Counties Big Stone County, MN, Traverse County, MN, Brown County, SD, Day County, SD, Edmunds County, SD, Grant County, SD, Marshall County, SD, McPherson County, SD, Roberts County, SD

The radar

The Aberdeen radar (KABR), 63 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 8.5 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2017-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2017-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1947 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
230 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

114 
WWUS73 KABR 250832
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
332 AM CDT Wed Oct 25 2017

SDZ005-006-010-252045-
/O.NEW.KABR.HW.A.0003.171026T1200Z-171027T0000Z/
McPherson-Brown-Edmunds-
Including the cities of Eureka, Aberdeen, and Ipswich
332 AM CDT Wed Oct 25 2017

...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

The National Weather Service in Aberdeen has issued a High Wind
Watch, which is in effect from Thursday morning through Thursday
evening.

* WINDS...Northwest 30 to 40 mph with gusts up to 55 mph.

* TIMING...The strongest winds will occur Thursday morning through
  Thursday evening.

* IMPACTS...Strong winds may blow down limbs, trees, and power
  lines. Scattered power outages are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

MNZ039-046-SDZ007-008-011-021-252045-
/O.NEW.KABR.HW.A.0003.171026T1500Z-171027T0300Z/
Traverse-Big Stone-Marshall-Roberts-Day-Grant-
Including the cities of Wheaton, Ortonville, Britton, Sisseton, 
Webster, and Milbank
332 AM CDT Wed Oct 25 2017

...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

The National Weather Service in Aberdeen has issued a High Wind
Watch, which is in effect from Thursday morning through Thursday
evening.

* WINDS...Northwest 30 to 40 mph with gusts up to 55 mph.

* TIMING...The strongest winds will occur Thursday morning through
  Thursday evening.

* SNOWFALL...Falling snow could accompany the strong winds 
  Thursday evening. 

* IMPACTS...Strong winds may blow down limbs, trees, and power
  lines. Scattered power outages are possible. Reduced 
  visibilities in areas of falling and blowing snow, making 
  driving hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

SD
3 follow-up statements
758 
WWUS73 KABR 251955
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
255 PM CDT Wed Oct 25 2017

SDZ005-010-260400-
/O.UPG.KABR.HW.A.0003.171026T1200Z-171027T0000Z/
/O.NEW.KABR.WI.Y.0008.171026T1200Z-171027T0100Z/
McPherson-Edmunds-
Including the cities of Eureka and Ipswich
255 PM CDT Wed Oct 25 2017

...WIND ADVISORY IN EFFECT FROM 7 AM TO 8 PM CDT THURSDAY...

The National Weather Service in Aberdeen has issued a Wind
Advisory, which is in effect from 7 AM to 8 PM CDT Thursday. The
High Wind Watch is no longer in effect.

* WINDS...Northwest 25 to 35 mph with gusts up to 50 mph.

* TIMING...The strongest winds will occur Thursday morning 
  through Thursday evening.

* IMPACTS...Strong winds may blow down tree limbs and will blow
  around unsecured objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or higher,
or gusts over 44 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

SDZ006-260400-
/O.UPG.KABR.HW.A.0003.171026T1200Z-171027T0000Z/
/O.NEW.KABR.WI.Y.0008.171026T1500Z-171027T0300Z/
Brown-
Including the city of Aberdeen
255 PM CDT Wed Oct 25 2017

...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM CDT THURSDAY...

The National Weather Service in Aberdeen has issued a Wind
Advisory, which is in effect from 10 AM to 10 PM CDT Thursday.
The High Wind Watch is no longer in effect.

* WINDS...Northwest 30 to 40 mph with gusts up to 55 mph.

* TIMING...The strongest winds will occur Thursday morning 
  through Thursday evening.

* IMPACTS...Strong winds may blow down tree limbs and will blow
  around unsecured objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or higher,
or gusts over 44 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

MNZ039-046-SDZ007-008-011-021-260400-
/O.NEW.KABR.WI.Y.0009.171027T0300Z-171027T1200Z/
/O.CON.KABR.HW.A.0003.171026T1500Z-171027T0300Z/
Traverse-Big Stone-Marshall-Roberts-Day-Grant-
Including the cities of Wheaton, Ortonville, Britton, Sisseton, 
Webster, and Milbank
255 PM CDT Wed Oct 25 2017

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...
...WIND ADVISORY IN EFFECT FROM 10 PM THURSDAY TO 7 AM CDT
FRIDAY...

The National Weather Service in Aberdeen has issued a Wind
Advisory, which is in effect from 10 PM Thursday to 7 AM CDT
Friday.

* WINDS...North 30 to 40 mph with gusts from 50 to 60 mph.

* TIMING...The strongest winds will occur Thursday morning 
  through Thursday evening.

* SNOWFALL...Falling snow could accompany the strong winds
  Thursday evening and reduce visibility at times.

* IMPACTS...Strong winds may blow down limbs, trees, and power
  lines. Scattered power outages are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

A Wind Advisory means that sustained winds of 30 mph or higher,
or gusts over 44 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

SDZ003-004-009-015>017-033>037-045-048-051-260400-
/O.NEW.KABR.WI.Y.0008.171026T1200Z-171027T0100Z/
Corson-Campbell-Walworth-Dewey-Potter-Faulk-Stanley-Sully-Hughes-
Hyde-Hand-Jones-Lyman-Buffalo-
Including the cities of McIntosh, Herreid, Mobridge, Isabel, 
Gettysburg, Faulkton, Mission Ridge, Onida, Pierre, Highmore, 
Miller, Murdo, Kennebec, and Fort Thompson
255 PM CDT Wed Oct 25 2017 /155 PM MDT Wed Oct 25 2017/

...WIND ADVISORY IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 8 PM CDT
/7 PM MDT/ THURSDAY...

The National Weather Service in Aberdeen has issued a Wind
Advisory, which is in effect from 7 AM CDT /6 AM MDT/ to 8 PM CDT
/7 PM MDT/ Thursday.

* WINDS...Northwest 25 to 35 mph with gusts up to 50 mph.

* TIMING...The strongest winds will occur Thursday morning through
  Thursday evening.

* IMPACTS...Strong winds may blow down tree limbs and will blow
  around unsecured objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or higher,
or gusts over 44 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

SDZ018-260400-
/O.NEW.KABR.WI.Y.0008.171026T1500Z-171027T0300Z/
Spink-
Including the city of Redfield
255 PM CDT Wed Oct 25 2017

...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM CDT THURSDAY...

The National Weather Service in Aberdeen has issued a Wind
Advisory, which is in effect from 10 AM to 10 PM CDT Thursday.

* WINDS...Northwest 30 to 35 mph with gusts up to 50 mph.

* TIMING...The strongest winds will occur Thursday morning through
  Thursday evening.

* IMPACTS...Strong winds may blow down tree limbs and will blow
  around unsecured objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or higher,
or gusts over 44 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

SDZ019-020-022-023-260400-
/O.NEW.KABR.WI.Y.0008.171026T1500Z-171027T1200Z/
Clark-Codington-Hamlin-Deuel-
Including the cities of Clark, Watertown, Hayti, and Clear Lake
255 PM CDT Wed Oct 25 2017

...WIND ADVISORY IN EFFECT FROM 10 AM THURSDAY TO 7 AM CDT
FRIDAY...

The National Weather Service in Aberdeen has issued a Wind
Advisory, which is in effect from 10 AM Thursday to 7 AM CDT
Friday.

* WINDS...Northwest 25 to 35 mph with gusts up to 50 mph.

* TIMING...The strongest winds will occur Thursday afternoon
  through Thursday night.

* IMPACTS...Strong winds may blow down tree limbs and will blow
  around unsecured objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or higher,
or gusts over 44 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
TMT
366 
WWUS73 KABR 260051
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
751 PM CDT Wed Oct 25 2017

MNZ039-046-SDZ007-008-011-021-260900-
/O.CON.KABR.WI.Y.0009.171027T0300Z-171027T1200Z/
/O.CON.KABR.HW.A.0003.171026T1500Z-171027T0300Z/
Traverse-Big Stone-Marshall-Roberts-Day-Grant-
Including the cities of Wheaton, Ortonville, Britton, Sisseton, 
Webster, and Milbank
751 PM CDT Wed Oct 25 2017

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THURSDAY TO 7 AM
CDT FRIDAY...

* WINDS...North 30 to 40 mph with gusts up to 55 mph are possible.

* TIMING...The strongest winds are possible Thursday morning 
  through Thursday evening.

* SNOWFALL...Falling snow could accompany the strong winds 
  Thursday evening and reduce visibility at times.

* IMPACTS...Strong winds may blow down limbs, trees, and power
  lines. Scattered power outages are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

A Wind Advisory means that sustained winds of 30 mph or higher,
or gusts over 44 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

SDZ003>005-009-010-015>017-033>037-045-048-051-260900-
/O.CON.KABR.WI.Y.0008.171026T1200Z-171027T0100Z/
Corson-Campbell-McPherson-Walworth-Edmunds-Dewey-Potter-Faulk-
Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo-
Including the cities of McIntosh, Herreid, Eureka, Mobridge, 
Ipswich, Isabel, Gettysburg, Faulkton, Mission Ridge, Onida, 
Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson
751 PM CDT Wed Oct 25 2017 /651 PM MDT Wed Oct 25 2017/

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO
8 PM CDT /7 PM MDT/ THURSDAY...

* WINDS...Northwest 25 to 35 mph with gusts up to 50 mph are
  expected.

* TIMING...The strongest winds will occur Thursday morning 
  through Thursday evening.

* IMPACTS...Strong winds may blow down limbs, trees, and power
  lines. Scattered power outages are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or higher,
or gusts over 44 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

SDZ006-018-260900-
/O.CON.KABR.WI.Y.0008.171026T1500Z-171027T0300Z/
Brown-Spink-
Including the cities of Aberdeen and Redfield
751 PM CDT Wed Oct 25 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT
THURSDAY...

* WINDS...Northwest 30 to 35 mph with gusts up to 50 mph are
  expected.

* TIMING...The strongest winds will occur Thursday morning 
  through Thursday evening.

* IMPACTS...Strong winds may blow down limbs, trees, and power
  lines. Scattered power outages are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or higher,
or gusts over 44 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

SDZ019-020-022-023-260900-
/O.CON.KABR.WI.Y.0008.171026T1500Z-171027T1200Z/
Clark-Codington-Hamlin-Deuel-
Including the cities of Clark, Watertown, Hayti, and Clear Lake
751 PM CDT Wed Oct 25 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THURSDAY TO 7 AM
CDT FRIDAY...

* WINDS...Northwest 25 to 35 mph with gusts up to 50 mph are
  expected.

* TIMING...The strongest winds will occur Thursday afternoon 
  through Thursday night.

* IMPACTS...Strong winds may blow down limbs, trees, and power
  lines. Scattered power outages are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or higher,
or gusts over 44 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

Dorn
402 
WWUS73 KABR 260817
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
317 AM CDT Thu Oct 26 2017

MNZ039-046-SDZ007-008-011-021-261630-
/O.UPG.KABR.HW.A.0003.171026T1500Z-171027T0300Z/
/O.NEW.KABR.HW.W.0003.171026T1500Z-171027T0300Z/
/O.CON.KABR.WI.Y.0009.171027T0300Z-171027T1200Z/
Traverse-Big Stone-Marshall-Roberts-Day-Grant-
Including the cities of Wheaton, Ortonville, Britton, Sisseton, 
Webster, and Milbank
317 AM CDT Thu Oct 26 2017

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
CDT THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
7 AM CDT FRIDAY...

The National Weather Service in Aberdeen has issued a High Wind
Warning, which is in effect from 10 AM this morning to 10 PM CDT
this evening. The High Wind Watch is no longer in effect.

* WINDS...North 35 to 45 mph with gusts up to 60 mph.

* TIMING...The strongest winds will occur later this afternoon
  through this evening.

* SNOWFALL...Falling snow could accompany the strong winds this 
  evening and reduce visibility at times.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

A Wind Advisory means that sustained winds of 30 mph or higher,
or gusts over 44 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

SDZ003>005-009-010-015>017-033>037-045-048-051-261630-
/O.EXT.KABR.WI.Y.0008.171026T0817Z-171027T0100Z/
Corson-Campbell-McPherson-Walworth-Edmunds-Dewey-Potter-Faulk-
Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo-
Including the cities of McIntosh, Herreid, Eureka, Mobridge, 
Ipswich, Isabel, Gettysburg, Faulkton, Mission Ridge, Onida, 
Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson
317 AM CDT Thu Oct 26 2017 /217 AM MDT Thu Oct 26 2017/

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING...

* WINDS...Northwest 30 to 40 mph with gusts up to 55 mph.

* TIMING...This morning through early evening.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or higher,
or gusts over 44 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

SDZ006-018-261630-
/O.CON.KABR.WI.Y.0008.171026T1500Z-171027T0300Z/
Brown-Spink-
Including the cities of Aberdeen and Redfield
317 AM CDT Thu Oct 26 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM CDT THIS EVENING...

* WINDS...Northwest 30 to 40 mph with gusts up to 55 mph.

* TIMING...This morning through this evening.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or higher,
or gusts over 44 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

SDZ019-020-022-023-261630-
/O.CON.KABR.WI.Y.0008.171026T1500Z-171027T1200Z/
Clark-Codington-Hamlin-Deuel-
Including the cities of Clark, Watertown, Hayti, and Clear Lake
317 AM CDT Thu Oct 26 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 AM CDT FRIDAY...

* WINDS...Northwest 25 to 35 mph with gusts up to 55 mph.

* TIMING...This morning through this evening.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or higher,
or gusts over 44 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
SD

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this high wind watch went out at Oct 25, 12:26 AM CDT, 3 hours 6 minutes earlier.

Area forecast discussion, Oct 25, 12:26 AM CDT, 3 hours 6 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Aberdeen SD
1226 AM CDT Wed Oct 25 2017

.UPDATE...
Issued at 931 PM CDT Tue Oct 24 2017

Got some mid/high clouds streaming down over mainly the eastern
half of forecast zones this evening. Winds have decoupled for the
moment, and are maintaining a west-southwesterly direction around
5 to 10 mph. This has allowed for temperatures to fall to close to
forecast lows in some spots. With winds expected to switch around
to more of a west-northwest direction and perhaps increase a
little in speed, leaving the non-diurnal temperature (temps to
potentially increase a few degrees overnight) trend alone, but
did go ahead and shave a degree or two off low temps across the
James River valley over on to the Prairie Coteau region. Updates
are out.

UPDATE Issued at 719 PM CDT Tue Oct 24 2017

See below for an aviation forecast discussion for the 00Z TAFs.

&&

.SHORT TERM...(This Evening through Wednesday Afternoon)
Issued at 337 PM CDT Tue Oct 24 2017

A surface low pressure area in southern Canada will drop
southeast across Minnesota tonight. This will bring some mid and
high level clouds across our area tonight. The breezy northwest
winds will fall off this evening as the inversion forms but stay
in the 10 to 20 mph range. On Wednesday, a surface high pressure
ridge will slide quickly across the CWA as winds turn to the
southwest in advance of the strong system off to our northwest.
The timing of the warmer air return will affect afternoon highs
with lower 70s still expected west of the river with 60s
elsewhere. With subsidence and dry air, skies will be sunny for
Wednesday.

.LONG TERM...(Wednesday Evening through Tuesday)
Issued at 337 PM CDT Tue Oct 24 2017

There is fairly good agreement between deterministic guidance that a
low will rapidly develop over northern North Dakota early Thursday
and track into Minnesota - sliding southeast into Wisconsin and
weakening by late Friday. There are two consequences of this rapidly
deepening low and storm track. The first is the production of very
strong winds. With a surface pressure between 993 and 995mb, and a
1037mb high over eastern Montana/the western Dakotas. That is about
18mb across the state with pressure rises peaking 12mb mid-day
Thursday and while the gradient loosens in the west early Friday, it
remains tight across the eastern Dakotas well into Friday. Mixed
winds in BUFKIT support peak intensity of around 35-40kts with gusts
around 50kts.  No headlines at this time but we're close to the wind
advisory/high wind warning threshold.

Now for snow chances, BUFKIT profiles are clearly supportive of snow
as the main P-type as 850mb temperatures drop from single digits
above 0C to as low as -10C in the GFS. Profiles indicate some cold
advection strato-cumulus and snow showers for the northeast late
Thursday, mainly favored by the NAM. The bulk of QPF from guidance
comes from a TROWAL that forms across Minnesota. The western edge of
this feature extends into our far eastern CWA. Additionally, there
is a favorable upslope component over the Coteau as the system moves
southeast. These three aspects will combine to produce the years
first snowfall, and probably reductions to visibility thanks to the
strong winds.

Dry and cold conditions follow as the high moves overhead for the
weekend. There may be a short warmup before the next injection of
arctic air Monday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday Night)
Issued at 1224 AM CDT Wed Oct 25 2017

VFR conditions are expected through the period. Low level wind shear
potential will continue for a couple more hours before wind
speeds just off the surface begin to relax.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...None.
MN...None.
&&

UPDATE...Dorn
SHORT TERM...Mohr
LONG TERM...Connelly
AVIATION...Wise
Hazardous weather outlook, Oct 24, 3:08 PM CDT, 12 hours 24 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Aberdeen SD
308 PM CDT Tue Oct 24 2017

MNZ039-046-SDZ007-008-011-019>023-251945-
Traverse-Big Stone-Marshall-Roberts-Day-Clark-Codington-Grant-
Hamlin-Deuel-
308 PM CDT Tue Oct 24 2017

This Hazardous Weather Outlook is for portions of west central
Minnesota and northeast South Dakota.

.DAY ONE...This Afternoon and Tonight

No hazardous weather expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Strong winds are expected to develop on Thursday afternoon with
gusts in excess of 50 mph. The strong winds will continue
Thursday night into Friday. Additionally, snow will move into the
area at that time. Strong winds and snowfall will combine to
reduce visibility and create difficult travel conditions Friday
morning. Snowfall will taper off Friday afternoon as winds
diminish. Accumulations will range from 1 to 4 inches depending on
the track of this system.

.SPOTTER INFORMATION STATEMENT...

Reports of snowfall, wind, and visibility are encouraged.

SDZ003>006-009-010-015>018-033>037-045-048-051-251945-
Corson-Campbell-McPherson-Brown-Walworth-Edmunds-Dewey-Potter-
Faulk-Spink-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo-
308 PM CDT Tue Oct 24 2017 /208 PM MDT Tue Oct 24 2017/

This Hazardous Weather Outlook is for portions of central South
Dakota, north central South Dakota, and northeast South Dakota.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Strong winds are expected to develop on Thursday morning with
gusts in excess of 50 mph. The strong winds will diminish
Thursday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Mohr

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 2:55 PM CDTWind AdvisoryABRBrown, Buffalo, Campbell, Clark, Codington, Corson and 16 more45 hr
Oct 25, 2:55 PM CDTWind AdvisoryABRDay, Grant, Marshall, Roberts45 hr

Nearby

High Wind Watches in South Dakota, 2017High Wind Watches in Minnesota, 2017Every high wind watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.